North Carolina, 2016Lightning Strike in North Carolina, July 3, 2016
July 3, 2016 · NWS ILM · 1 event in 1 county or zone
Lightning injured four people at South Topsail Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning injured four people at South Topsail Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 3, 2:24 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 3, 2:24 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
324 PM EDT SUN JUL 3 2016
.SYNOPSIS...
Summertime heat and humidity will continue to build making it
increasingly uncomfortable this week. The high heat will help
generate some strong thunderstorms this afternoon and into
tonight. The Bermuda High will strengthen across the eastern
Carolinas this week as a weak cold front meanders to our north
early in the week before dissipating.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Sunday...The heat will continue into the late
afternoon as thunderstorms blossom across portions of the area.
Strong heating has allowed thunderstorms to develop along synoptic
front to our N as well as along trough to our W. Along the
seabreeze, showers have been isolated. We expect the afternoon
will be active as thunderstorms expand across the area and persist
into tonight.
Instability will be high with mixed layer CAPE values on the
order of 2000 to 2500 J/kg and upwards of 3000 J/kg. The mid-
levels have cooled ever so slightly while the low-level inverted-v
profile is very pronounced. Precipitable water values are about
as high as they get, 2.25/2.3 inches, and so there is plenty of
moisture and energy to tap and there are several low-level
mechanisms to provide sufficient lift.
The main risk with these thunderstorms, given the sluggish storm
motions, will be minor flooding and this will be especially true
across our NW zones where torrential rainfall did occur last eve.
Also, prolific lightning should accompany thunderstorms and it is
a holiday weekend with many outdoors. The risk for strong to
possibly damaging winds is possible in the deepest and most
persistent cells given soundings and heavy precipitation loading.
Finally, since mid-level temps have cooled ever so slightly and
wet bulb zero heights have come down a notch, the risk for at
least some hail is not as low as in recent days.
Given this information, we will keep POPS in high chance or
likely category across a good portion of the area with the risk
continuing into tonight...and well into the night in some
locations. Several hazards remain in the gridded forecast and thus
the ZFP and the HWO.
The heat is also a concern and the first Heat Advisory of the
season has verified across South Carolina and in fact a few spots
even in North Carolina reached 105 or so for a time. The Heat
Advisory is valid til 6 pm. Warm and muggy tonight with lows in
the mid and upper 70s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Strengthening Bermuda ridge will keep it
uncomfortable across the eastern Carolinas this period. Weak front
to our N will meander and should move further northward with time.
A Heat Advisory has been issued for Monday. The heat index should
reach 105 or higher, but not exceed 110 for at least a couple of
hours Mon afternoon. Highs will be in the mid 90s. Even the
beaches will reach near 90 or the lower 90s. Dewpoints will be in
the mid and upper 70s, even during peak heating. The heat and
humidity will not relent any on Tue and we expect another heat
advisory will be required that day. Nights will be warm and
muggy, with lows in the upper 70s to 80 degrees.
As far as thunderstorms are concerned, they will remain in the
forecast and the triggers will be similar to the last few days,
but perhaps more isolated to scattered as the Bermuda ridge will
have a greater influence. Still given the very strong heating,
and resulting growing instability, some thunderstorms should
develop along the seabreeze and Piedmont trough as well as any
residual outflow boundaries. Mitigating factors for more
widespread thunderstorm coverage should be a deep westerly flow,
lower precipitable water values and a significant capping
inversion. Pronounced inverted-v soundings will again support
strong gusty winds with any stronger cells. Will have higher pops
Mon than on Tue, and expect most of the activity that does occur,
during the afternoon through early eve.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 AM Sunday...The extended looks hot with southwest to
west flow and increasing H85 temperatures through the end of the
week. As a result, expect highs in the mid to upper 90s across the
forecast area. These temperatures are a couple categories above
normal and many areas could get close to Heat Advisory thresholds
each afternoon. Although the guidance trends toward lower pops
Fri-Sat think each day/evening will have the potential for
scattered convection given weakness in the height field persisting
aloft.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...Several sfc features will provide the initiation of
convection as well as sustaining it into the mid to late evening.
A stalled sfc front oriented east to west across central NC, a
central NC and SC trof axis likely from differential heating, the
sea breeze and finally collisions of outflow boundaries. Have
tried to highlight tempo thunder groups for the best times to
observe convection across the various terminals. With the sea
breeze pushing inland and attm just enhanced cu along it, the
coastal terms may not observe much convection this aftn. However,
they may see activity during the evening when better organized
convection inland progresses to the ene. The convective activity
to be more organized and stronger than Sat and as a result have
included tstrm winds of vrb20g40kt. With PWs 2+ inches, a direct
hit from one of these tstorms will bring down vsby to less than
1sm at times in heavy rain. Look for the activity to finally
dissipate or move NE of the FA by midnight tonight. For July 4th
daytime, tstorm activity to commence around noon for the coastal
terms and thus identified with a PROB30 group.
Winds will mainly run sw at 5 to 10 kt inland and ssw around
15 kt with gusts up to 19 kt at the coast this aftn thru this
evening. Models are trying to push the stalled frontal boundary
southward tonight but may be a reflection of the outflows from the
days/evenings convection. Will try to work this across the inland
terminals. During the pre-dawn hrs, winds will veer to the sw-wsw
at 5 kt or less. Fog and low ceilings are again possible overnight
but too early to commit to IFR/LIFR dominate conditions.
EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR from
scattered convection each day. Possible brief MVFR/IFR from
fog or low ceilings each morning.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Sunday...Will initialize with a Small Craft Should
Exercise Caution headline into the late eve for SW to SSW winds
near 20 kt and seas up to 3 to 5 ft.
A Bermuda ridge will begin to build across the waters and this
will keep a front stalled N of the waters through the period. A
seabreeze circulation, enhanced by strong heating, will tighten
the pressure gradient and this will bring sustained wind speeds to
20 kt late this afternoon and eve. These winds will begin to relax
overnight as the seabreeze circulation breaks down. Both wind
speed and perhaps direction will be disrupted by storm outflow
overnight and we do not expect a strong nocturnal jet to develop.
The prevailing wind direction will continue from the SW, except
across the near shore waters where backed SSW winds due to
seabreeze influences will veer to SW late this eve. Seas will be 4
to 5 ft, then subsiding to 3 to 4 ft overnight.
The coverage of thunderstorms should be greatest across the
waters tonight. Thunderstorms will have the potential for
strong gusty winds, torrential downpours which will result in
greatly reduced visibility and frequent cloud to sea lightning.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Winds will be southwesterly through the
short term as high pressure maintains its hold over the western
Atlantic. A cold front will meander across central and northern
North Carolina. The seabreeze circulation and nocturnal jetting
will keeps wind speeds elevated with the strongest winds expected
from late afternoon and eve and into the overnight hours. It is
during these times that we will be on the thresholds of Small
Craft Should Exercise Caution or marginal Small Craft Advisory
criteria. As it looks now, the strongest winds are expected Tue
afternoon into Tue night. Wind speeds will be up to 20 to 25 kt at
their strongest, otherwise 15 to 20 kt. Seas will be up to 4 to 5
ft, but some 6 ft seas are possible, especially later Tue/Tue
night across the outer waters.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 300 AM Sunday...Inland troughing and high pressure far off
the FL/GA coast will result in southwesterly flow across the
coastal waters off southeast NC and northeast SC. Speeds will
likely be in the 10 to 15 knot range peaking toward the higher end
each afternoon and evening as a result of the resultant sea breeze
circulation. The southwesterly fetch will lead to 3 to 4 ft seas,
to around 2 to 3 ft inshore of the east facing beaches.
&&
.TIDES/COASTAL FLOODING...
As of 300 PM Sunday...Minor coastal flooding is expected across
portions of the lower Cape Fear River this eve. The downtown
Wilmington tide gauge is expected to reach around 6.0 ft MLLW at
10 pm. A Coastal Flood Advisory has been issued for this event.
The new moon will occur on Monday. Minor coastal flooding is
expected to occur with the nighttime high tide into mid week.
At the beaches, tidal departures do not look quite large enough to
warrant Coastal Flood Advisories. However, water is expected to
come up well onto the beaches during the eve high tide through
Monday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 6 PM EDT this evening for SCZ017-023-024-
032-033-039-053>056.
Heat Advisory from noon to 7 PM EDT Monday for SCZ017-023-024-
032-033-039-053>056.
NC...Heat Advisory from noon to 7 PM EDT Monday for NCZ087-096-099-
105>110.
Coastal Flood Advisory from 8 PM this evening to midnight EDT
tonight for NCZ107.
MARINE...None.
&&
NEAR TERM...RJD
SHORT TERM...RJD
LONG TERM...SRP
AVIATION...DCH
TIDES/COASTAL FLOODING...RJDHazardous weather outlook, Jul 3, 2:40 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT SUN JUL 3 2016
SCZ017-023-024-032-033-039-053-055-041945-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
340 PM EDT SUN JUL 3 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-109-041945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-
340 PM EDT SUN JUL 3 2016
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES WILL BE UP TO 102 TO 104 DEGREES THIS AFTERNOON.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-041945-
COASTAL PENDER-COASTAL NEW HANOVER-
340 PM EDT SUN JUL 3 2016
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES WILL BE UP TO 102 TO 104 DEGREES THIS AFTERNOON.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ056-041945-
COASTAL GEORGETOWN-
340 PM EDT SUN JUL 3 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-041945-
COASTAL HORRY-
340 PM EDT SUN JUL 3 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK OF RIP CURRENTS.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-041945-
COASTAL BRUNSWICK-
340 PM EDT SUN JUL 3 2016
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
HEAT INDEX VALUES WILL BE UP TO 102 TO 104 DEGREES THIS AFTERNOON.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-041945-
INLAND NEW HANOVER-
340 PM EDT SUN JUL 3 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
HEAT INDEX VALUES WILL BE UP TO 102 TO 104 DEGREES THIS AFTERNOON.
THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MINOR COASTAL FLOODING ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER
IS LIKELY DURING THE NIGHTTIME HIGH TIDE EARLY NEXT WEEK.
HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-041945-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
340 PM EDT SUN JUL 3 2016
...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT SHOULD EXERCISE CAUTION.
STRONG THUNDERSTORMS ARE EXPECTED ACROSS THE WATERS. THESE STORMS
WILL CONTAIN STRONG GUSTY WINDS...TORRENTIAL RAIN AND FREQUENT
LIGHTNING. THE BEST COVERAGE OF STORMS ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
27
In the hours before
Local storm report, Jul 3, 2:54 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 2 NNW CARTERS CROSSROAD 34.17N 80.13W
07/03/2016 DARLINGTON SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN ON MILL BRANCH ROAD. TIME ESTIMATED
BY RADAR.
&&
EVENT NUMBER ILM1600145
LACORTELocal storm report, Jul 3, 2:55 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 2 WSW WILKES CROSSROADS 34.19N 80.06W
07/03/2016 DARLINGTON SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT THE INTERSECTION OF NEWMAN SWAMP
RD AND WINDHAM TOWN RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600146
LACORTELocal storm report, Jul 3, 2:56 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 1 SSE VAUGHANS CROSSROA 34.19N 80.09W
07/03/2016 DARLINGTON SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT THE INTERSECTION OF UNA RD AND
LEE STATE PARK RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600147
LACORTESpecial weather statement, Jul 3, 3:15 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT SUN JUL 3 2016
NCZ096-032100-
BLADEN NC-
415 PM EDT SUN JUL 3 2016
...SPECIAL WEATHER STATEMENT FOR BLADEN COUNTY UNTIL 500 PM EDT...
AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLADEN COMMUNITY COLLEGE...OR 7 MILES WEST OF ELIZABETHTOWN...MOVING
EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...LAGOON...COUNCIL...RUSKIN...WHITE OAK...
ABBOTTSBURG...BUTTERS...AMMON...ELKTON...CARVERS...LISBON...
EMERSON...JEROME...BLADEN COMMUNITY COLLEGE...CLARKTON...
WHITE LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7845 3479 7844 3475 7839 3470 7837
3467 7833 3438 7836 3441 7854 3445 7862
3445 7866 3447 7867 3446 7879 3448 7887
3451 7884 3457 7886 3459 7883 3467 7881
3471 7883 3485 7879 3485 7852 3486 7850
TIME...MOT...LOC 2015Z 284DEG 25KT 3466 7874
RGZLocal storm report, Jul 3, 3:22 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 NNE HOWARDS CROSSROAD 34.31N 79.76W
07/03/2016 DARLINGTON SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT THE INTERSECTION OF S CHARLESTON
RD AND DARGAN FARMS RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600148
LACORTESpecial weather statement, Jul 3, 3:34 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EDT SUN JUL 3 2016
NCZ105-106-032100-
COASTAL PENDER NC-INLAND PENDER NC-
434 PM EDT SUN JUL 3 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEAST PENDER COUNTY UNTIL 500
PM EDT...
AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER EDGECOMB...OR NEAR SURF CITY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
TORRENTIAL RAIN.
LOCATIONS IMPACTED INCLUDE...
SURF CITY...HAMPSTEAD...TOPSAIL BEACH...WOODSIDE...
TOPSAIL AND EDGECOMB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3440 7758 3434 7766 3440 7775 3456 7764
3455 7760 3448 7758 3447 7757 3447 7756
3446 7754 3444 7752
TIME...MOT...LOC 2032Z 300DEG 11KT 3445 7763
8Lightning, Pender
- When
- July 3, 3:50 PM EST
- Where
- Pender County, 1.19 mi SSW of New Topsail Beach
- Injuries
- 4 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.365, -77.630
Lightning injured four people at South Topsail Beach. After three people were transported, a police officer responding to the scene was also struck.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, July 3, 20161 death · $10,000 · EF1 · 10 events
- Tornado and Flash Flooding in Kentucky, July 3 to 4, 2016$447,000 · EF0 · 8 events
- Damaging Wind in Texas, July 3, 2016$550,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, July 3 to 4, 2016$150,000 · 1 in hail · 28 events
- Hail and Damaging Winds in North Dakota, July 3, 2016$275,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in New Mexico, July 3, 2016$35,000 · 1.75 in hail · 6 events
- Damaging Winds in South Carolina, July 3, 2016$24,000 · 56 kt wind · 5 events
- Heat in Texas, July 3 to 7, 201621 events
- Heat in Louisiana, July 3 to 7, 201617 events
- Flash Flooding and Flooding in Missouri, July 3, 201611 events
- Flood and Hail in South Dakota, July 3, 20161.75 in hail · 5 events
- Hail in South Dakota, July 3, 20161.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644253.